Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 145, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 18, 2018, 10:01 PM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 10:01 PM CDT (03:01 UTC)
- Expired
- Jul 18, 2018, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.5
The text
As transmitted.
068
WUUS53 KEAX 190301
SVREAX
MOC013-037-083-190345-
/O.NEW.KEAX.SV.W.0145.180719T0301Z-180719T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1001 PM CDT WED JUL 18 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Cass County in west central Missouri...
West central Henry County in west central Missouri...
Northeastern Bates County in west central Missouri...
* Until 1045 PM CDT.
* At 1001 PM CDT, a severe thunderstorm was located near Adrian,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Urich, Creighton and Ballard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 9423 3844 9432 3852 9407 3847 9393
3834 9403
TIME...MOT...LOC 0301Z 243DEG 14KT 3837 9424
HAIL...1.00IN
WIND...60MPH
$$
Blair1 follow-up statement
730
WWUS53 KEAX 190332
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1032 PM CDT WED JUL 18 2018
MOC013-037-083-190345-
/O.CON.KEAX.SV.W.0145.000000T0000Z-180719T0345Z/
Cass MO-Henry MO-Bates MO-
1032 PM CDT WED JUL 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN CASS...WEST CENTRAL HENRY AND NORTHEASTERN BATES
COUNTIES...
At 1032 PM CDT, a severe thunderstorm was located near Creighton, or
10 miles southeast of Garden City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Urich, Creighton and Ballard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3832 9412 3848 9421 3852 9407 3847 9393
3834 9403
TIME...MOT...LOC 0332Z 243DEG 14KT 3843 9410
HAIL...1.00IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:28 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 6:28 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT Wed Jul 18 2018
.Discussion...
Issued at 312 PM CDT WED JUL 18 2018
Message of the day: Isolated to scattered showers and storms are
expected this afternoon, producing locally heavy rainfall, with
more widespread storms possible, mainly in northern MO, early
tomorrow morning. Also, heat indices between 100 and 110 degrees
are expected tomorrow, so a heat advisory has been issued for
Thursday afternoon.
For the most part this morning's activity has dissipated, but we
are seeing some new isolated development in the KC metro and
southwestern MO around the stationary boundary, which is starting
to somewhat behave like a warm front. Additionally, there is a
boundary at 850 mb providing support. This activity should stay
isolated in nature as there is not much in the way of upper level
support nor that much lift from lower-level features. Severe
weather is not anticipated with this activity, but heavy rain and
potentially localized flooding is possible. This is because there
isn't much to help storms move and PWATs are near 2 inches, which
is above average for this time of year. The afternoon activity
should diminish around sunset, leaving everyone dry for a chunk of
time in the early overnight hours.
Early tomorrow morning, a shortwave trough will move east across
the northern plains. While the best chances for storms will stay
to our north, we should have enough upper-level support and low-
level support to get storm development in our area. The entire
forecast area has a shot as seeing some precipitation out of this
system, but northern MO has the best chance. Severe weather is not
anticipated with this activity, however, moderate to heavy
rainfall is possible, which if rainfall rates are high enough,
could potentially lead to localized flooding. However, given how
dry it is up north, this rain should be more of a welcome. Up to
an inch of rain is possible with locally higher amounts possible.
This system is expected to exit the area late Thursday morning,
taking precipitation with it. We do expected temperatures to rise
then, to the mid to upper 90s for most of the area, with exception
to our far northeast, which will experience cloud cover and
precipitation longer. We also anticipate heat indices getting to
100-110 degrees and so have issued a Heat Advisory for Thursday
afternoon for counties mainly south of the MO River and west of
HWY 65. Remember to take caution if spending time outside. If the
precipitation and clouds stick around longer than originally
thought, this will impact temperatures some, but again, the system
should mostly impact northern MO.
We have another shot at precipitation Thursday night into Friday
morning, but there is still some uncertainty as to where the
precipitation will occur. The longer range models all suggest the
front associated with Thursday's system will stall with a shortwave
trough rounding the larger system. The NAM also indicates the LLJ
ramping up and nosing into the region. If the dynamics can come
together over or around our area, we could see widespread
precipitation, but will need to see how future runs handle the
situation.
After Friday, upper level ridging starts to move toward the
center of the country with surface ridging moving into our area.
This will help keep the weekend dry with temperatures in the upper
80s and low 90s.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 628 PM CDT WED JUL 18 2018
Clouds have cleared out enough to provide VFR conditions across
the region, however we await the potential arrival of
thunderstorms early Thursday morning. Confidence on when and where
the storms will move through is low enough to warrant only going
with VCTS for now. Otherwise, expect storms to move through in the
morning hours, allowing for VFR afternoon with winds veering
through the south to the southwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon to 8 PM CDT Thursday for KSZ025-060-
103>105.
MO...Heat Advisory from noon to 8 PM CDT Thursday for MOZ028-029-
037>039-043>045-053-054.
&&
Discussion...Grana
Aviation...CutterHazardous weather outlook, Jul 18, 5:01 AM CDT, 17 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Wed Jul 18 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Wed Jul 18 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Scattered showers and thunderstorms will persist across the region from this morning, through the day and into the overnight. .Heavy Rainfall... Locally heavy rainfall, with the strongest thunderstorms, may result in localized flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday .Thunderstorms... Scattered showers and thunderstorms will likely be ongoing across portions of far northern Missouri Thursday morning, with additional activity developing through the day and into the overnight hours across much of the region. Locally heavy rainfall will continue to result in possible localized flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
In the hours before
Special weather statement, Jul 18, 7:52 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
752 PM CDT WED JUL 18 2018
KSZ060-190115-
Linn KS-
752 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN COUNTY UNTIL
815 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parker, or 12 miles northwest of Mound City, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mound City and Blue Mound.
LAT...LON 3804 9507 3821 9508 3825 9507 3826 9506
3832 9506 3830 9487 3804 9486
TIME...MOT...LOC 0052Z 006DEG 15KT 3825 9500
BlairSpecial weather statement, Jul 18, 9:02 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
902 PM CDT WED JUL 18 2018
MOZ053-190215-
Bates MO-
902 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BATES COUNTY UNTIL
915 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Linn Valley, or 11 miles east of La Cygne, moving
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Amsterdam, Amoret and Worland.
LAT...LON 3818 9461 3829 9462 3837 9461 3841 9450
3821 9443
TIME...MOT...LOC 0202Z 243DEG 15KT 3830 9457
BlairSpecial weather statement, Jul 18, 9:22 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 922 PM CDT WED JUL 18 2018 MOZ053-190245- Bates MO- 922 PM CDT WED JUL 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BATES COUNTY UNTIL 945 PM CDT... At 922 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Butler, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Butler, Adrian and Passaic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3824 9454 3840 9457 3844 9434 3823 9429 TIME...MOT...LOC 0222Z 243DEG 14KT 3831 9448 Blair
Special weather statement, Jul 18, 9:52 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
952 PM CDT WED JUL 18 2018
MOZ053-190330-
Bates MO-
952 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BATES COUNTY UNTIL
1030 PM CDT...
At 952 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Butler, Adrian, Passaic and Ballard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3829 9434 3842 9438 3846 9427 3845 9425
3846 9425 3846 9423 3845 9422 3844 9418
3846 9409 3845 9407 3831 9407
TIME...MOT...LOC 0252Z 243DEG 14KT 3836 9429
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:02 PM CDT | Special Weather Statement | EAX | Bates | 13 min |
| Jul 18, 9:22 PM CDT | Special Weather Statement | EAX | Bates | 23 min |
| Jul 18, 9:52 PM CDT | Special Weather Statement | EAX | Bates | 38 min |
| Jul 19, 6:51 AM CDT | Special Weather Statement | EAX | Grundy | 39 min |
| Jul 19, 7:26 AM CDT | Special Weather Statement | EAX | Sullivan | 34 min |
| Jul 19, 7:52 AM CDT | Special Weather Statement | EAX | Livingston | 38 min |
| Jul 19, 7:58 AM CDT | Special Weather Statement | EAX | Sullivan | 47 min |
| Jul 19, 8:53 AM CDT | Special Weather Statement | EAX | Nodaway | 37 min |
| Jul 19, 9:02 AM CDT | Special Weather Statement | EAX | Carroll, Saline | 43 min |
| Jul 19, 9:26 AM CDT | Special Weather Statement | EAX | Gentry | 34 min |
| Jul 19, 9:53 AM CDT | Special Weather Statement | EAX | Pettis | 37 min |
| Jul 19, 10:15 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis, Saline | 30 min |
| Jul 19, 10:40 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 35 min |
| Jul 19, 10:56 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Ray | 34 min |
| Jul 19, 11:10 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 24 min |
| Jul 19, 11:24 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 36 min |
| Jul 19, 12:16 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 29 min |
| Jul 19, 12:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis | 37 min |
| Jul 19, 1:10 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 24 min |
| Jul 19, 1:26 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Jul 19, 1:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 30 min |
| Jul 19, 1:34 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
| Jul 19, 1:49 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 41 min |
| Jul 19, 1:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 38 min |
| Jul 19, 2:02 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 23 min |
| Jul 19, 2:05 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 40 min |
| Jul 19, 2:17 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 43 min |
| Jul 19, 2:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 25 min |
| Jul 19, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 50 min |
| Jul 19, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 32 min |
| Jul 19, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 25 min |
| Jul 19, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 35 min |
| Jul 19, 3:30 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 60 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 29 min |
| Jul 19, 4:04 PM CDT | Special Weather Statement | EAX | Cass | 26 min |
| Jul 19, 4:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson, Johnson, Lafayette | 60 min |
| Jul 19, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 28 min |
| Jul 19, 6:30 PM CDT | Special Weather Statement | EAX | Schuyler | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.